MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet was implanted using a 14f amplatzer torqvue delivery system.One hour post procedure, the patient experienced pericardial effusion and pericardiocentesis was performed.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information provided.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet was implanted using a 14f amplatzer torqvue delivery system.The transseptal puncture location was inferior anterior.During the procedure, the patient¿s activated clotting time (act) was 258, and heparin was administered.Protamine was given, but not immediately after the procedure; there was a delay.The patient was in normal sinus rhythm (nsr) at the time of the procedure.There were multiple wire or delivery sheath exchanges, and the wire position was in the upper or lower pulmonary vein.The left atrial pressure at the time of the procedure was 17 mmhg.A wire was placed in the left atrial appendage.There was no difficulty implanting the device, such as multiple manipulations.One hour post-procedure, the patient experienced pericardial effusion and pericardiocentesis was performed.The user does not believe the abbott device caused the pericardial effusion; they believe it was due to the transseptal puncture.The physician(s) concluded that cardiac tamponade was present.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
An event of pericardial effusion and cardiac tamponade one-hour post procedure was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information from field, it was believed that pericardial effusion was due to the transseptal puncture.However, the exact cause of the reported patient effect could not be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The unexpected medical intervention was result of pericardiocentesis was performed due to pericardial effusion.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23729502
Report Number2135147-2025-07194
Device Sequence Number18782106
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)300331(10)10826906
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10826906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexFemale